Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 276, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2007, 2:18 PM EDT for Fulton County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 2:18 PM EDT (18:18 UTC)
- Expired
- Jul 10, 2007, 2:39 PM EDT
- In force
- 21 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 101818 SVRFFC GAC121-101915- /O.NEW.KFFC.SV.W.0276.070710T1818Z-070710T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 218 PM EDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 315 PM EDT * AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF FAIRBURN...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION CITY AND EAST POINT. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3362 8482 3356 8483 3352 8447 3371 8448 $$
1 follow-up statement
000 WWUS52 KFFC 101839 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 239 PM EDT TUE JUL 10 2007 GAC121-101849- /O.CAN.KFFC.SV.W.0276.000000T0000Z-070710T1915Z/ FULTON GA- 239 PM EDT TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3362 8482 3356 8483 3352 8447 3371 8448 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:31 AM EDT, 8 hours 47 minutes earlier.
Area forecast discussion, Jul 10, 5:31 AM EDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 AM EDT TUE JUL 10 2007 .SHORT TERM /TODAY THROUGH THURSDAY/... UPPER TROUGH TO BECOME THE DOMINATE FEATURE OVER OUR AREA THROUGH THE PERIOD AS THE UPPER RIDGE FLATTENS AND GETS SUPPRESSED SOUTHWARD AS A SERIES OF SHORTWAVES TRACK ACROSS THE SOUTHEAST U.S. MODELS SIMILAR WITH NEXT IMPULSE MOVING EAST FROM THE ARKANSAS/LOUISIANA AREA...ACROSS ALABAMA INTO GEORGIA THIS AFTERNOON. THIS SHOULD SET THE STAGE FOR DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS OUR AREA THIS AFTERNOON INTO EARLY EVENING. CAN NOT RULE OUT A FEW SHOWERS AROUND THIS MORNING AS A WEAK IMPULSE TRACKS ACROSS THE TENNESSEE VALLEY. YET ANOTHER SHORTWAVE PROGGD TO SWEEP ACROSS THE TN VALLEY/NORTH GEORGIA REGION WEDNESDAY. ASSOCIATED COLD FRONT PROGGD TO APPROACH THE TN/GA BORDER BY LATE DAY. LIKELY TO GOOD CHANCE POPS LOOK IN ORDER FOR MUCH OF THE COUNTY WARNING AREA. MODELS SIMILAR WITH BOUNDARY PUSHING INTO CENTRAL GEORGIA BY EARLY THURSDAY WITH SOME DRYING INDICATED ACROSS THE NORTH...AND PLAN TO LIMIT LOW POPS TO MAINLY CENTRAL SECTIONS. TEMPERATURES LARGELY DEPENDENT ON CLOUD AND PRECIP COVERAGE. WILL USE MAV/MET BLEND AS A GENERAL RULE. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... REMNANTS OF BOUNDARY APPEAR TO MEANDER ACROSS CENTRAL GEORGIA INTO THURSDAY NIGHT WITH SOME INDICATION OF A SLIGHT DRIFT BACK TO THE NORTH FRIDAY...AS A WEAK IMPULSE SKIRTS ACROSS THE TN VLY. MODELS HOLD ON TO SOME SEMBLANCE OF A BOUNDARY ACROSS CENTRAL GEORGIA THROUGH THE WEEKEND AND WITH BROAD UPPER TROUGH CONTINUING OVER THE AREA...WILL NEED TO KEEP SLIGHT/CHANCE POPS GOING FOR MUCH OF THE COUNTY WARNING AREA THROUGH THE EXTENDED PERIOD. MODEL TEMPS RUNNING AT OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD...PLAN TO STAY CLOSE. && .AVIATION... .AVIATION... LOW CEILINGS IS THE BIG CONCERN AGAIN THIS MORNING. MOST PLACES ARE EITHER OVC OR CLR. SHOULD SEE THE LOWER CLOUDS SCT OUT TO VFR CONDITIONS BY 15Z BUT WILL START TO SEE AFTERNOON CONVECTION BEGIN SHORTLY AFTER THAT. VSBY ARE UP AND DOWN THIS MORNING BUT THEY SHOULD ALSO BE AT OR ABOVE VFR CONDITIONS BY 14-15Z. THERE ARE ALREADY SOME ISOLATED SHOWERS BEGINNING TO POP UP ACROSS CENTRAL AL THIS MORNING AND MOVING EAST. WILL SEE WINDS PICK UP THIS AFTERNOON OUT OF THE W TO SW BUT STILL STAY IN THE 5-10 KT RANGE. EXPECTING SCT TO NUMEROUS COVERAGE WITH AFTERNOON CONVECTION SO WILL CONTINUE WITH TSRA AFTER 19Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 70 88 69 91 / 40 40 50 30 20 ATLANTA 88 73 85 69 90 / 50 30 50 30 10 BLAIRSVILLE 83 67 80 63 87 / 60 40 60 30 10 CARTERSVILLE 88 70 85 66 90 / 60 40 60 20 10 COLUMBUS 93 75 90 72 94 / 30 30 50 20 20 GAINESVILLE 88 70 84 69 90 / 50 50 60 30 10 MACON 94 73 91 72 93 / 30 40 40 30 20 ROME 89 71 86 68 92 / 60 40 60 20 10 PEACHTREE CITY 89 70 86 67 91 / 40 30 50 30 10 VIDALIA 93 74 92 74 93 / 30 30 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/01
Hazardous weather outlook, Jul 10, 10:53 AM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1053 AM EDT TUE JUL 10 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1053 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK SHORT WAVE OVER NORTHWEST ALABAMA WILL MOVE EAST INTO GEORGIA THIS AFTERNOON BRINGING SHOWERS AND THUNDERSTORMS TO THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORM DEVELOPMENT WILL BE FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN. THE BEST PLACE FOR STORM DEVELOPMENT WILL BE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .DISCUSSION... CURRENT SATELLITE LOOP SHOWS A WEAK SHORT WAVE OVER NORTHWEST ALABAMA MOVING EAST THIS MORNING . THIS WAVE IS EXPECTED TO MOVE INTO GEORGIA THIS AFTERNOON AND SET THE STAGE FOR SCATTERED COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS. INSTABILITY WILL BE MARGINAL...AS CAPES WILL RANGE FROM 1000 TO 2000 AND LIFTED INDICIES WILL BE -1 TO -3 WITH THIS WAVE AS IT MOVES ACROSS THE SOUTHERN STATES...BUT WITH DAYTIME HEATING AND ABUNDANT MOISTURE SCATTERED THUNDERSTORMS WILL BE POSSIBLE. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 10, 1:02 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 102 PM EDT TUE JUL 10 2007 GAZ011-101745- 102 PM EDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CHATTOOGA COUNTY UNTIL 145 PM EDT... AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES WEST OF CLOUDLAND TO 10 MILES SOUTHWEST OF MENLO...MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS CHATTOOGA COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLOUDLAND...MENLO...SUBLIGNA... BERRYTON...LYERLY...JAMES H. FLOYD STATE PARK...TRION...SUMMERVILLE AND TIDINGS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 10, 1:45 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 145 PM EDT TUE JUL 10 2007 GAZ019-101830- 145 PM EDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FLOYD COUNTY UNTIL 230 PM EDT... AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF CAVE SPRING...MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FLOYD COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COOSA...CAVE SPRING...ROME AND LINDALE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 10, 1:55 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 155 PM EDT TUE JUL 10 2007 GAZ034-101830- 155 PM EDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GWINNETT COUNTY UNTIL 230 PM EDT... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BERKELEY LAKE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GWINNETT COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DULUTH...BERKELEY LAKE...LAWRENCEVILLE... SNELLVILLE...GRAYSON AND DACULA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 10, 2:08 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 208 PM EDT TUE JUL 10 2007 GAZ043-044-101845- 208 PM EDT TUE JUL 10 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DOUGLAS AND FULTON COUNTIES UNTIL 245 PM EDT... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MCWHORTER...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DOUGLAS AND FULTON COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MCWHORTER...HANNAH...FAIRPLAY...CHAPEL HILL...PALMETTO...FAIRBURN AND UNION CITY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.